Couldn't find what you looking for?

TRY OUR SEARCH!

I don't have insight to help you lose weight, but coumadin/warfarin eats vitamin D like it's a good steak. I am on lifelong warfarin, since age 32, now 36. Total bummer. Ask your dr to check your vitamin D level. Mine was super low, got that fixed, and now I take it regularly, and am muuuuuuch better.
Reply

Loading...

Hi. a couple of years a ago i took an Ssri antidepressant and gained weight from that medication.after stopping the med i continued to gain for 4 months then started to lose it. Don't be surprised if the same thing occurs with any medication. anyway in June i have an ear or sinus infection which turns into cvt and a rupture of a brain vein.im very happy to have recovered but just with that coumadin has put on some pounds. about 20. My inr was too low so they upped my dose and once they upped it my love handles started to grow. in 3.weeks i believe i will be instructed to stop the coumadin and take an aspirin.i will keep you informed. i am being weaned off keppra now. it could be that but i think its the coumadin because i gained when they upped me. i saw a commercial for a new blood thinner. maybe that worth a try if
you must take it.
Reply

Loading...

To everyone . If you have to be on coumadin for life remember there is a new anti clotting medication called pradaxa. i know its pricey but it doesn't work the same way as coumadin and you do not have to have your inr regularly checked so that will save on the co pays . maybe your weight will come off also. good luck
Reply

Loading...


Pretty certain Pradaxa has only been approved for those with heart conditions--not those of us who are on it for clotting disorders. Plus, the incidental-death lawsuits began on Pradaxa almost as soon as it was FDA approved. While Coumadin may cause weight gain, which I think most of those of us who follow this board are certain of, it's much lower risk in general and much more affordable for the long-term. I hate to say it, given that I'm in the lifer camp, but I think Coumadin is still our best option.
Reply

Loading...


i was on coumadin for 6 months to i stayed swollen all the time didnt have any energy now im off its better
Reply

Loading...

I have been on Coumadin for six months for Afib. I have always been thin finding it very difficult to gain weight. I have gained 10 lbs., mostly around the middle. I am shocked. After reading these posts I am pretty much convinced warfarin causes weight gain.

Reply

Loading...

Thanks for the post Hugh. It just confirms to the others also that coumadin can cause weight gain . nmthrombo thanks for that info . i caught it on the commercial that pradaxa is for afib patients only . i also saw another commercial for a new brand . same type as pradaxa i think.
Reply

Loading...

I was taking warfarin 28 mg week and my inr was 1.5 they upped me and it didn't work any better . I then was put on the brand name at 45mg week and rapidly 10 to 15 more pounds came on. Just an fyi.
Reply

Loading...

AS MENTIONED EARLIER,SINCE MAY,2011 GAINED 20 LBS ON WARFARIN.GOT OFF ON 10/9;PROBLEMS AND HOSPITALIZED FOR TWO WEEKS.ABLASION AND PACEMAKER WAS CHANGED FROM ONE SIDE TO THE OTHER.2ND WEEK>>>BLOOD CLOT IN LEFT ARM.SINCE 10/22,WORKING ON WEIGHT SINCE THEN.GAINED 4 LBS AT PC,S OFFICE OVER A MONTH.

GONE BACK TO WEIGHT WATCHERS,YET IT IS COSTLY EVEN AS A LIFETIME MEMBER.

Reply

Loading...


ive been on this drug since July, and will (hopefully) be on it only until my six months is up. But i too have noticed that i have gained extra weight since being on warfarin, and i am only 15, and stick thin before hand! looking forward to the 6 months being up :)

Reply

Loading...

Been off coumadin since Dec 10 and keppra reduced by 75%. im down 10 pounds since then. hopefully don't have to go back on coumadin but ill take coumadin over an ear infection traveling to a sinus vein cause a clot and burst vein any day .
Reply

Loading...


I too had the same issue. 294 before warfarin, now 340. just stopped taking it for surgery and have lost 6 lbs in 3 days no change in diet
Reply

Loading...


I feel coumadin heightens the need to eat. Therefore you gain weight. I have always had a sweet tooth. Now, the need for sweets are extreme. I don't eat much, small amounts, but sweets is another subject. I am tired and it is probably due to the sweet intake. It is difficult to lose weight. I think imposible. My family thinks I use coumadin as an excuse. I do know that I am a different person being on coumadin. I am a lifer...factor 5 laten. If I don't take the coumadin, I will die.
Reply

Loading...

I had a dvt with pulmonary embolism. in July 2012. i have been on warfin since then. Wow some of the stories on here I would think that they were me. I was a very active ;person, extremely energetic and loved life. now i can barely get out of the bed half the time. my feet hurt, I am very depressed. And excuse me I have lost my sex drive. Oh I also to used to work out about 5 times a week now I struggle every week with the fact that I do not work out at all. I have gained 35 pounds since july and All I eat our sweets, I cant remember when I have seen a vegatable. I cantt wait to get off this medicine. I hope its soon they said I would only be on for six months Thanks everyone for all of the information. If anyone has any suggestions please help me. I know I need to go back to work out I am going to its just so very hard.

Reply

Loading...

I had a DVT in 1991. I was only 32 years old. I have been on blood thinner (Coumadin) since then. I am at this site because I need to find some way to help me loose weight. I know the first thing they tell you when you start a diet is to eat lots of leafy green vegtables...No, that doesn't happen for us "users". It seems every diet plan out there is herbal. No, another no no for us. I have increased my protiens, removed breads, corn, and potatoes...I gained 3 lbs. in a month. My dr gave me a new diet called the caveman diet. Pretty much eat anything you would have access to if you lived in a cave. Fish, pasture graized meat, fruits, root vegtables, nuts and such. I was surprised that it said no beans since I always thought they were good protiens. I guess I will be trying this. Too bad the caveman didn't have a cow since I love dairy products so much. I am a hairdresser and I stand on my feet every bit of 10-12 hrs. 5 days a week. I own every type of commpression socks. Even with them my lower left leg (one that had the DVT) has turned purple from the reflux of the blood, has very thin skin, and tears easily. I'm very embarrased by the looks of my leg but I keep telling myself I am very lucky to be alive. But the weight needs to come off so there isn't as much pressure on my legs when I'm standing.

Reply

Loading...